umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On the spectrum of a holomorphic operator-valued function with applications to absorptive photonic crystals
ETH Zurich, Seminar for Applied Mathematics.
2010 (English)In: Mathematical Models and Methods in Applied Sciences, ISSN 0218-2025, Vol. 20, no 8, 1319-1341 p.Article in journal (Refereed) Published
Abstract [en]

We study electromagnetic wave propagation in a periodic and frequency dependent material characterized by a space- and frequency-dependent complex-valued permittivity. The spectral parameter relates to the time-frequency, leading to spectral analysis of a holomorphic operator-valued function. We apply the Floquet transform and show for a fixed quasi-momentum that the resulting family of spectral problems has a spectrum consisting of at most countably many isolated eigenvalues of finite multiplicity. These eigenvalues depend continuously on the quasi-momentum and no nonzero real eigenvalue exists when the material is absorptive. Moreover, we reformulate the special case of a rational operator-valued function in terms of a polynomial operator pencil and study two-component dispersive and absorptive crystals in detail.

Place, publisher, year, edition, pages
2010. Vol. 20, no 8, 1319-1341 p.
Keyword [en]
Bloch wave, Floquet theory, operator pencil, nonlinear eigenvalue problem, Maxwell's equations, photonic crystal
National Category
Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-51434DOI: 10.1142/S0218202510004611OAI: oai:DiVA.org:umu-51434DiVA: diva2:481876
Available from: 2012-01-23 Created: 2012-01-23 Last updated: 2017-12-08

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Engström, Christian
In the same journal
Mathematical Models and Methods in Applied Sciences
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 187 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf